Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 283, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 8:54 PM CDT for Cooke County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- Jul 1, 2007, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 020155 FFWFWD TXC097-020400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 854 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN AND CENTRAL COOKE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1100 PM CDT * AT 854 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED RISING WATER IN THE CITY OF GAINESVILLE FROM HEAVY RAINS. RADAR ESTIMATES THAT IN EXCESS OF 2 INCHES OF RAIN HAS ALREADY FALLEN IN CENTRAL COOKE COUNTY...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE. FLASH FLOODING FROM RAPIDLY RISING STREAMS AND POOR DRAINAGE AREAS IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUENSTER... LINDSAY AND GAINESVILLE. DO NOT LET CHILDREN PLAY IN FLOODED DITCHES...STREAMS...OR CREEKS. WET SOILS CAN EASILY GIVE WAY AND THEY CAN SLIP IN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3344 9748 3343 9694 3368 9695 3370 9748 $$ DUNN
1 follow-up statement
000 WGUS74 KFWD 020324 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1023 PM CDT SUN JUL 1 2007 TXC097-020333- COOKE TX- 1023 PM CDT SUN JUL 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN COOKE COUNTY... THE THUNDERSTORMS THAT PRODUCED THE HEAVIER RAINFALL EARLIER HAVE MOVED SOUTH AND WEAKENED. SOME RESIDUAL FLOODING OF LOW LYING AREAS MAY STILL BE OCCURRING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AND ON MONDAY. LAT...LON 3344 9748 3343 9694 3368 9695 3370 9748 $$ DUNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:30 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 6:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT SUN JUL 1 2007 .AVIATION... SCT SHRA/TS NOW NEAR KINJ BETWEEN KDFW/KACT. MOVEMENT IS VERY SLOW /ERRATIC AND WITH MODELS SHOWING THIS NOT TO MAKE IT TO WACO. STILL WILL MAINTAIN A VCSH DOWN THAT WAY AND MONITOR CLOSELY. OTHER ISOLD ACTIVITY WAS NEAR RED RIVER...WELL OUT WEST OF KMWL...AND NEARKGVT. WILL MAINTAIN VCTS/CB IN D/FW AREA TAFS TIL 02Z. VCSH OVRNGT. AGREE WITH CWSU/FAA FOLKS THAT WEAK MID LVL LOW OVER ERN OK WILL START ITS SLOW RETROGRESSION SSWD LT TNGT...FOCUS MORE TS NEAR RED RIVER TWD 12Z. TAF SITES SHD REMAIN JUST S DURING THIS TIME WITH BRIEF MVFR CIGS/VSBYS. BEGAN -RA/CB MENTION BY 15Z/MON AFTR ALL SITES. OTRW...S/SELY WNDS 5-12 KTS TO CONT THRU THE PD. && .PREV DISCUSSION... /ISSUED 347 PM CDT SUN JUL 1 2007/ DISCUSSION... UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES. INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW. THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL HAVE TO REFINE THE POSSIBLE THREAT AREA. AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS MOISTURE/INSTABILITY WANE. FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW 70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW TO MID 90S BY NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 88 73 88 72 / 60 70 50 50 30 WACO, TX 73 88 73 87 73 / 30 70 60 60 40 PARIS, TX 71 86 72 88 71 / 70 70 40 50 20 DENTON, TX 72 86 72 88 72 / 60 70 50 50 30 MCKINNEY, TX 71 86 71 88 71 / 60 70 50 50 30 DALLAS, TX 74 87 74 88 74 / 60 70 50 50 30 TERRELL, TX 71 86 73 88 72 / 60 70 50 50 30 CORSICANA, TX 72 87 72 87 72 / 40 70 50 60 30 TEMPLE, TX 72 88 72 87 73 / 30 70 60 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123. && 99/92/05
Hazardous weather outlook, Jul 1, 4:00 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUL 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND TO THE NORTH OF I-20. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS. 92
In the hours before
Special weather statement, Jul 1, 3:01 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 301 PM CDT SUN JUL 1 2007 TXZ119-012100- DALLAS TX- 301 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN DALLAS COUNTY AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR HILL...COCKRELL HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND UNIVERSITY PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676 82/JLD
Special weather statement, Jul 1, 3:36 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT SUN JUL 1 2007 TXZ104-012130- COLLIN TX- 336 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO... LUCAS...MCKINNEY...PLANO AND PROSPER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673 82/JLD
Local storm report, Jul 1, 4:57 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 4 N OAK TRAIL SHORES 32.55N 97.83W
07/01/2007 E1.00 INCH HOOD TX TRAINED SPOTTER
VEHICLE DROVED INTO LOW-WATER CROSSING NEAR LAKE
GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.Local storm report, Jul 1, 4:57 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007
...CORRECTED...
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 4 N OAK TRAIL SHORES 32.55N 97.83W
07/01/2007 E1.00 INCH HOOD TX TRAINED SPOTTER
VEHICLE DROVE INTO LOW-WATER CROSSING NEAR LAKE
GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.Local storm report, Jul 1, 7:26 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SUN JUL 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 5 WNW GRANBURY 32.47N 97.87W
07/01/2007 HOOD TX TRAINED SPOTTER
ROBINSON CREEK BEGINNING TO FLOOD LOWER PTN OF LAKE
GRANBURY HARBOR SUBDIVSION.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 2, 9:04 AM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| Jul 2, 10:40 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jul 2, 12:46 PM CDT | Special Weather Statement | FWD | Denton | 44 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Jul 2, 5:08 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 2, 5:23 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 2, 5:34 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 2, 5:40 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jul 2, 6:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.